Alert archive / Missouri / River Flood Warnings in 2020

River Flood Warning 66, NWS Kansas City, MO

May 15, 2020Daviess County, Livingston County, Missouri

NWS Kansas City, MO issued this river flood warning at May 15, 2020, 7:29 AM CDT for Daviess County, Livingston County, Missouri. It took effect at May 15, 2020, 9:28 AM CDT. It was in force for 19 hr.

The area

The counties it named.

The facts

Issued
May 15, 2020, 7:29 AM CDT (12:29 UTC)
In effect from
May 15, 2020, 9:28 AM CDT
Expired
May 16, 2020, 4:45 AM CDT
In force
19 hr
Issued by
NWS Kansas City, MO
Area
Storm-based polygon
Flood severity
Minor

Counties Daviess County, MO, Livingston County, MO

The radar

The Pleasant Hill radar (KEAX), 126 km from the middle of the area, began a volume at 12:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Grand River near Gallatin (GAZM7). The gauge peaked at 27.36 ft at May 15, 2020, 3:00 PM CDT.

actionminormoderate10203005/1505/1605/17
Action stage
21 ft
Minor stage
26 ft
Moderate stage
33 ft
Major stage
39 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06897500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at May 15, 6:55 AM CDT, 34 minutes earlier.

Area forecast discussion, May 15, 6:55 AM CDT, 34 minutes before
AREA FORECAST DISCUSSION
National Weather Service Kansas City/Pleasant Hill MO
655 AM CDT Fri May 15 2020

.Discussion...
Issued at 158 AM CDT FRI MAY 15 2020

Primary forecast focus is on this morning into Saturday.

Convection across western and central Missouri will continue through
3 to 4 AM. 0-3 km shear remains relatively oriented perpendicular to
the line of convection. Compared to forward propagation Corfidi
vectors and confirmed by radar trends, this line has maintained a
decent shear-cold pool balance. With a stout low level jet feeding
into the region, enhanced mesovortices continue to crop up along the
line, indicating strong pockets of strong to severe pockets of wind.
This line will continue to build east and southeast across the
Ozarks early this morning.

For the remainder of the morning, lingering showers across portions
of northwestern Missouri should dissipate through 4 to 5 AM CDT.
Through midday, the surface front is expected to push well into the
Ozark Mountains. The region will remain under weak 500mb ridging,
with lingering chances for light precipitation across southwestern
Missouri through the day.

After sunset, thunderstorm chances will increase from west to east
in response to the western trough digging eastward off the front
range. The stalled frontal boundary over the Ozarks will lift back
north, remaining the focus for storms through the late evening and
overnight. The severe storm risk hinges on just how far this
monring's boundary sags southward, with current indications
suggesting it will reach near the Ouachita's across eastern Oklahoma
and western Arkansas. A very unstable airmass will develop north of
this boundary before it begins to lift back north, with over 3000 to
4000 J/Kg of SBCAPE. The window for severe storms will likely exist
over the Ozarks through the afternoon into the evening, with severe
potential dropping off farther north toward northeast Kansas and
west and northwest Missouri through the morning.

With the 500mb trough wrapping up and continuing east across the
northern Plains into Sunday, expect a pleasant end to the weekend,
with rain ending in the early morning and temperatures climbing into
the lower 70s. Fairly quiet and warmer weather will usher in the new
work week.

&&

.Aviation...(For the 12Z TAFS through 12Z Saturday Morning)
Issued at 631 AM CDT FRI MAY 15 2020

Drizzle and MVFR/IFR ceilings will improve later this morning,
becoming VFR by 15-16Z as overnight convection and outflow
boundary pushes into northeast Oklahoma and northern Arkansas.
Later this evening, this boundary will start to lift back to the
north with storms working north during the overnight hours.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
MO...NONE.
&&

Discussion...Kurtz
Aviation...PietrychaP
Hazardous weather outlook, May 15, 4:54 AM CDT, 2 hours 35 minutes before
Hazardous Weather Outlook
National Weather Service Kansas City/Pleasant Hill MO
454 AM CDT Fri May 15 2020

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-161000-
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS-
Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler-
Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton-
Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton-
Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis-
Cooper-Bates-Henry-
454 AM CDT Fri May 15 2020

This hazardous weather outlook is for northwest...north central and
west central Missouri...as well as extreme eastern Kansas.

.DAY ONE...Today and Tonight

 Strong to marginally severe thunderstorms will be possible tonight
 generally south of Highway 50. Hail and strong winds will be the
 primary threats.

 More detailed information can be accessed at...
 https://www.weather.gov/eax/hwo

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

 Strong to marginally severe thunderstorms are expected to continue
 into Saturday morning as storms push northward through the
 area. Hail, strong winds, and brief heavy downpours will be the
 primary threats

 More detailed information can be accessed at...
 https://www.weather.gov/eax/hwo

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 14, 7:01 PM CDTSevere Thunderstorm WarningEAXLinn, Livingston29 min
May 14, 7:19 PM CDTSevere Thunderstorm WarningEAXAdair, Macon41 min
May 14, 7:28 PM CDTSevere Thunderstorm WarningEAXGentry, Harrison, Mercer, Worth47 min
May 14, 7:30 PM CDTSevere Thunderstorm WarningEAXAdair, Linn, Macon, Sullivan45 min
May 14, 7:37 PM CDTSevere Thunderstorm WarningEAXAdair, Linn, Macon, Schuyler38 min
May 14, 7:52 PM CDTSpecial Weather StatementEAXHolt, Nodaway38 min
May 14, 8:03 PM CDTAreal Flood AdvisoryEAXGentry, Harrison, Nodaway, Worth3 hr
May 14, 8:08 PM CDTSevere Thunderstorm WarningEAXGentry, Nodaway, Worth37 min
May 14, 8:20 PM CDTSpecial Weather StatementEAXAdair40 min
May 14, 8:59 PM CDTSevere Thunderstorm WarningEAXBuchanan, Platte31 min
May 14, 9:05 PM CDTSevere Thunderstorm WarningEAXGentry, Nodaway, Worth25 min
May 14, 9:27 PM CDTSevere Thunderstorm WarningEAXNodaway, Worth33 min
May 14, 9:33 PM CDTAreal Flood AdvisoryEAXAndrew, Daviess, DeKalb, Gentry, Grundy, Harrison and 2 more3 hr
May 14, 9:47 PM CDTSevere Thunderstorm WarningEAXAndrew, Daviess, DeKalb, Gentry43 min
May 14, 10:00 PM CDTSevere Thunderstorm WarningEAXPutnam, Schuyler45 min
May 14, 10:29 PM CDTSevere Thunderstorm WarningEAXAdair, Linn, Macon, Sullivan46 min
May 14, 10:34 PM CDTFlash Flood WarningEAXAndrew, Daviess, DeKalb, Gentry, Grundy, Harrison and 5 more6 hr
May 14, 11:09 PM CDTSevere Thunderstorm WarningEAXCaldwell, Daviess, Linn, Livingston51 min
May 14, 11:14 PM CDTSevere Thunderstorm WarningEAXAdair, Linn, Macon31 min
May 14, 11:40 PM CDTAreal Flood AdvisoryEAXCaldwell, Carroll, Chariton, Daviess, Linn, Livingston3 hr
May 14, 11:53 PM CDTSpecial Weather StatementEAXBates, Cass, Jackson52 min
May 15, 12:00 AM CDTSpecial Weather StatementEAXChariton, Macon, Randolph45 min
May 15, 12:34 AM CDTSevere Thunderstorm WarningEAXBates, Henry26 min
May 15, 12:45 AM CDTSevere Thunderstorm WarningEAXJohnson, Pettis30 min
May 15, 1:00 AM CDTSevere Thunderstorm WarningEAXHenry, Johnson, Pettis30 min
May 15, 1:18 AM CDTSevere Thunderstorm WarningEAXCooper, Howard, Pettis, Saline27 min
May 15, 6:24 AM CDTRiver Flood WarningEAXHoward12 hr
May 15, 6:49 AM CDTRiver Flood WarningEAXDaviess, Gentry31 hr
May 15, 6:49 AM CDTRiver Flood WarningEAXLinn, Livingston36 hr
May 15, 9:12 AM CDTRiver Flood WarningEAXCarroll, Chariton48 hr
May 15, 4:17 PM CDTRiver Flood WarningEAXBuchanan14 hr
May 14, 7:10 PM CDTSpecial Weather StatementEAXAtchison50 min
May 14, 8:13 PM CDTSpecial Weather StatementEAXAtchison, Doniphan47 min
May 14, 11:20 PM CDTSevere Thunderstorm WarningEAXLinn, Miami25 min

Nearby

River Flood Warnings in Missouri, 2020Every river flood warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.